Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Diabetic, on glucored, insulin, humalog, amaryl, gained weight. Can they cause erectile dysfunction?

dear doc im a diabetic and been prescribed various medicines past 8 years,recently i was taking glucored and insulin past one year but found that i gain weight so i consulted doctor and now im prescibed amaryl 1 mg and metformin 500 along with humalog 50 insulin and eritel am for blood pressure and i understand i can have abetter control if i use this medicenes along with someexrcises,my question is which are all the medicines which may give you erectile dysfuntions,,and is it safe to use tadalafil twice a month,
Asked On : Tue, 15 Jan 2013
Answers:  2 Views:  119
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Endocrinologist 's  Response

Well the medications donot cause erectile dysfunction, but diabetes can. Tadalafil can be used twice a month, however since you are a diabetic I would advice you to get a ECG done first. Sometimes diabetics suffer from silent ischemia. tadalafil can be risky if you have a heart disease.

As far as your diabetic meds are concerned, they are fine as long as you HbA1c remain below 7.0 %.

Hope this helps

Dr. Om Lakhani, MD
Answered: Thu, 17 Jan 2013
I find this answer helpful
Internal Medicine Specialist Dr. Chaitanya Buch's  Response
Hi there are some medications like Pioglitazone which can add to weight if continued for long time .Presently what has been prescribed to you is OK and does not lead to weight gain.Diabetes itself leads to Erectile Dysfunction and a good control can help .Medicine as asked by you can help if there is no Coronary Artery Disease. Do not take it without consulting your doctor .Also Cholesterol reduction is going to be equally helpful if the levels are high because dyslipidemia in Diabetes can unfavourably affect the erectile function.
Answered: Wed, 16 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor